Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 210, NWS Lubbock, TX

June 29, 2015Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 29, 2015, 3:52 PM CDT for Parmer County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2015, 3:52 PM CDT (20:52 UTC)
Expired
Jun 29, 2015, 4:30 PM CDT
In force
38 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:50 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 29, 2:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT MON JUN 29 2015

.SHORT TERM...
CONVECTION ACROSS THE ROLLING PLAINS DISSIPATED LATE THIS MORNING
LEAVING BEHIND A SOMEWHAT STABLE ENVIRONMENT ACROSS THE EASTERN HALF
OF THE FORECAST AREA THIS AFTERNOON. THIS CONVECTION DEVELOPED
ALONG A WEAK COLD FRONT THAT HAS STALLED OUT ACROSS THE FAR
NORTHWESTERN SOUTH PLAINS. A WEAK SURFACE LOW HAS ALSO DEVELOPED
ACROSS THE WESTERN SOUTH PLAINS INTO EASTERN NEW MEXICO IN
RESPONSE TO A STRONGER JET STREAM DIVING SOUTH INTO THE TEXAS
PANHANDLE AS SHOWN ON THE 12Z UPPER-AIR ANALYSIS. ALL OF THESE
WILL COMBINE TO RESULT IN AN INCREASED CHANCE FOR THUNDERSTORMS
LATE THIS AFTERNOON THROUGH THIS EVENING. BELIEF IS THAT THE
SURFACE FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR STORM
DEVELOPMENT WITH WEAK NORTH TO NORTHWESTERLY FLOW ALOFT PUSHING
ANY CONVECTION SOUTH AND EAST THROUGH THE EVENING. DAYTIME MIXING
HAS INCREASED THE BOUNDARY LAYER DEPTH AND COMPUTER MODELS PLACE
CLOUD BASES SOMEWHERE AROUND 7000 FEET AGL AND WITH BULK SHEAR
VALUES AROUND 20 TO 25 KTS... EXPECT TO SEE A FEW STRONG TO
POSSIBLY SEVERE WIND GUSTS OUT OF THE CONVECTION ESPECIALLY EARLY
ON. CONVECTION MAY LAST PAST MIDNIGHT FOR PARTS OF THE AREA AS
LIFT FROM THE LEFT EXIT REGION OF THE JET STREAM MOVES SOUTH OVER
THE AREA.

TUESDAY LOOKS TO BE DRIER AND A BIT WARMER AS SUBSIDENCE SETTLES IN
BEHIND THE DEPARTING JET. FORECAST SOUNDINGS SHOW THERE STILL IS
SOME MEAGER INSTABILITY AVAILABLE BUT A LACK OF BOTH FORCING AND
SURFACE FEATURES TO SERVE AS INITIATION POINTS PRECLUDES PUTTING
POPS IN THE FORECAST FOR NOW. WITH WEAK SUBSIDENCE OVER THE
AREA...EXPECT HIGH TEMPERATURES TO BE A DEGREE OR TWO WARMER THAN
TODAY. LOW TEMPERATURES WILL BE FAIRLY CLOSE TO WHAT WE HAVE SEEN
THE PAST SEVERAL DAYS.

.LONG TERM...
NORTHWEST FLOW CONVECTION COULD EASILY MAKE A RETURN LATER THIS
WEEK AFTER A BRIEF REPRIEVE ON TUESDAY. THIS COULD BEGIN AS EARLY
AS WEDNESDAY EVENING ALTHOUGH BETTER CHANCES WILL EXIST ON
THURSDAY AND FRIDAY EVENINGS. A SERIES OF SHORT WAVE TROUGHS WILL
MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THIS NORTHWEST FLOW
DRIVING MUCH OF THE EXPECTED CONVECTION. STRONG LOW LEVEL JETS
WILL DEVELOP EACH EVENING FROM WEDNESDAY AND BEYOND WHICH COULD
PRIMARILY LEAD TO STORMS PERSISTING THROUGH THE NIGHT TIME AND
EARLY MORNING HOURS. WE COULD EVEN SEE A WASH OUT FOR THE JULY 4
FESTIVITIES WHICH HAS BEEN KNOW TO OCCUR. A LONG WAVE TROUGH
DIVING DOWN INTO THE MIDWEST WILL LOWER HEIGHTS LOCALLY. THIS WILL
LEAD TO ANOTHER STRETCH OF BELOW SEASONAL AVERAGE TEMPERATURES.

CONVECTION MAY HAVE A TOUGHER TIME DEVELOPING SATURDAY AND SUNDAY
WITH HEIGHTS BUILDING BACK OVER THE AREA. THE PERSISTENT RIDGE
OVER THE WESTERN CONUS WILL BEGIN TO MIGRATE EASTWARD OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS MAY KEEP CONVECTION RELEGATED
TO THE HIGHER TERRAIN OF NEW MEXICO. ALTHOUGH WE WILL SEE BUILDING
HEIGHTS...WEST TEXAS MAY BE SPARED FROM THE HOTTEST TEMPERATURES
WITH THE CENTER OF THE RIDGE MOVING ACROSS THE CENTRAL HIGH
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  91  67  94 /  20   0   0  10
TULIA         65  92  69  94 /  20   0   0   0
PLAINVIEW     66  92  68  92 /  20   0   0   0
LEVELLAND     66  92  68  93 /  30   0   0   0
LUBBOCK       68  92  70  93 /  30   0   0   0
DENVER CITY   65  91  66  93 /  30   0   0   0
BROWNFIELD    66  93  67  93 /  30   0   0   0
CHILDRESS     71  97  74  98 /  20   0   0   0
SPUR          68  93  70  93 /  30   0   0   0
ASPERMONT     71  96  73  96 /  30   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/01
Hazardous weather outlook, Jun 29, 3:51 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
351 AM CDT MON JUN 29 2015

TXZ021>044-300900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
351 AM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING AS A WEAK UPPER LEVEL DISTURBANCE AND WIND SHIFT MOVE
THROUGH THE AREA. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME STRONG TO POSSIBLY SEVERE...PRODUCING DOWNBURST WIND GUSTS UP
TO 60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THURSDAY THROUGH
SATURDAY WITH STRONG TO POSSIBLY SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BY MID AFTERNOON INTO
THIS EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:38 PM CDTSevere Thunderstorm WarningLUBBailey, Hockley, Lamb22 min
Jun 29, 4:50 PM CDTSevere Thunderstorm WarningLUBHale, Swisher40 min
Jun 29, 5:21 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb24 min
Jun 29, 5:42 PM CDTSpecial Weather StatementLUBSwisher33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.